Regular branched covering spaces and chaotic maps on the Riemann sphere
Commun. Korean Math. Soc. 2004 Vol. 19, No. 3, 507-517
Printed September 1, 2004
Joo Sung Lee
Dongguk University
Abstract : Let $(2,2,2,2)$ be ramification indices for the Riemann sphere. It is well known that the regular branched covering map corresponding to this, is the Weierstrass ${\mathcal P}$ function. Latt\`es \cite{l} gives a rational function $R(z) = {\frac{z^4 +{ \frac1{2}}g_2 z^2 + {\frac1{16}} g^2_2}{4z^3 - g_2z}}$ which is chaotic on $\overline{C}$ and is induced by the Weierstrass ${\mathcal P}$ function and the linear map $L(z)=2z$ on complex plane $C$. It is also known that there exist regular branched covering maps from $T^2$ onto $\bar C$ if and only if the ramification indices are $(2,2,2,2)$, $(2,4,4)$, $(2,3,6)$ and $(3,3,3)$, by the Riemann-Hurwitz formula. In this paper we will construct regular branched covering maps corresponding to the ramification indices $(2,4,4)$, $(2,3,6)$ and $(3,3,$ $3)$, as well as chaotic maps induced by these regular branched covering maps.
Keywords : chaotic map, branched covering space, Weierstrass $P$ function and the Riemann sphere
MSC numbers : 34C35, 54H20
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd